Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 183, NWS Tallahassee, FL

June 27, 2015Clay County, Early County, Georgia; Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2015, 3:09 PM EDT for Clay County, Early County, Georgia; Dale County, Henry County, Alabama. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 3:09 PM EDT (19:09 UTC)
Expired
Jun 27, 2015, 4:00 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Dale County, AL, Henry County, AL, Clay County, GA, Early County, GA

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:20 PM EDTTSTM WND DMG2 Wsw Dancey, ALTREES AND POWER LINES DOWN ALONG HIGHWAY 431
Jun 27, 3:25 PM EDTTSTM WND DMG1 Nne Dancey, ALTREE DOWN ON COUNTY ROAD 32
Jun 27, 3:35 PM EDTTSTM WND DMG2 Ne Hardwickburg, ALTREE DOWN ON COUNTY ROAD 65
Jun 27, 3:35 PM EDTTSTM WND DMG2 Nne Hardwickburg, ALTREE DOWN ON COUNTY ROAD 36

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1354 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WUUS52 KTAE 271909
SVRTAE
ALC045-067-GAC061-099-272000-
/O.NEW.KTAE.SV.W.0183.150627T1909Z-150627T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DALE COUNTY IN SOUTHEASTERN ALABAMA...
  CENTRAL HENRY COUNTY IN SOUTHEASTERN ALABAMA...
  NORTHWESTERN EARLY COUNTY IN SOUTHWESTERN GEORGIA...
  SOUTHERN CLAY COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 400 PM EDT/300 PM CDT/

* AT 309 PM EDT /209 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES NORTHEAST OF ABBEVILLE TO 6 MILES
  NORTHEAST OF NEWTON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ABBEVILLE...FORT GAINES...HEADLAND...OZARK...NEWVILLE...
  BELLVILLE...HALEBURG...CAPPS...WILLIS CROSSROADS...MURPHY
  STATION...GRABALL...BARNES...GOLDBERG FIELD...ZETTO...WALTER F.
  GEORGE LOCK AND DAM...SHORTERVILLE...TUMBLETON...DANCEY...BROWNS
  CROSSROADS AND ABBEVILLE MUNICIPAL A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3161 8487 3136 8524 3140 8563 3164 8521
TIME...MOT...LOC 1909Z 272DEG 19KT 3162 8517 3141 8551 

$$

11-MOORE
1 follow-up statement
414 
WWUS52 KTAE 271952
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT SAT JUN 27 2015

ALC045-067-GAC061-099-272002-
/O.EXP.KTAE.SV.W.0183.000000T0000Z-150627T2000Z/
DALE AL-HENRY AL-EARLY GA-CLAY GA-
352 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALE...CENTRAL
HENRY...NORTHWESTERN EARLY AND SOUTHERN CLAY COUNTIES WILL EXPIRE AT
400 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3161 8487 3136 8524 3140 8563 3164 8521
TIME...MOT...LOC 1951Z 272DEG 19KT 3162 8517 3141 8551 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:42 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 27, 10:42 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT SAT JUN 27 2015

.NEAR TERM [THROUGH TODAY]...

FORECAST IS ON TRACK FOR ANOTHER ACTIVE DAY OF SHOWERS AND
THUNDERSTORMS. AS AN UPPER LEVEL CUT OFF LOW OVER THE GREAT LAKES
REGION DEEPENS, ALONG WITH THE ROUGH AXIS EXTENDING OVER THE EASTERN
CONUS, THE CURRENTLY STATIONARY SURFACE TROUGH TO OUR NORTH WILL
ALSO DEEPEN AND SWING SOUTHEASTWARD. THIS PATTERN IS ALLOWING STRONG
DEEP LAYER FLOW FROM THE WEST-SOUTHWEST, WHICH WILL CONTINUE TO
ADVECT PLENTIFUL WARM, MOIST, GULF AIR INTO THE LOCAL AREA. LOCAL
RADAR IMAGERY SHOWS SHOWERS AND THUNDERSTORMS ALREADY QUITE ACTIVE
THIS MORNING ACROSS THE NORTHERN FLORIDA GULF COAST AND STARTING TO
POP UP IN OUR NORTHERN ZONES AHEAD OF THE SURFACE TROUGH. WITH
STRONG FLOW ALOFT AND DECENT SHEAR FOR OUR AREA THIS TIME OF YEAR
(20-25 KTS 0-3 AND 0-6 KM SHEAR), SOME OF THE STORMS TODAY COULD
PRODUCE DAMAGING WIND GUSTS.

&&

.AVIATION...

[THROUGH 12Z SUNDAY] VFR-MVFR CIGS TODAY WITH SCATTERED
THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS ARE MOST LIKELY NEAR
ECP, TLH, AND VLD THIS MORNING, THEN AT DHN AND ABY LATER IN THE
DAY. GUSTY WINDS (15-20 KTS) FROM THE SOUTHWEST ARE EXPECTED TODAY,
WITH HIGHER GUSTS (25+ KTS) AND REDUCED VSBYS EXPECTED WHEN STORMS
DIRECTLY AFFECT TERMINALS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR
AS STORMS DISSIPATE THIS EVENING.

&&

.PREV DISCUSSION [315 AM EDT]...

.SHORT TERM [TONIGHT THROUGH MONDAY]...

THE DEVELOPING MID-UPPER LEVEL TROUGH OVER THE EASTERN CONUS WILL
REACH ITS PEAK AMPLITUDE ON SUNDAY, AS A RELATIVELY STRONG SURFACE
COLD FRONT MOVES INTO SOUTH GA AND SOUTH AL. AMPLE DEEP LAYER
MOISTURE AND Q-G FORCING (UNUSUAL FOR THIS TIME OF YEAR) WILL
ENCOURAGE DEEP MOIST CONVECTION TONIGHT AND SUNDAY, THOUGH THE RAIN
CHANCES WILL BEGIN TO LOWER IN SOUTHEAST AL AND CENTRAL GA AS MUCH
DRIER AIR ALOFT DEVELOPS THERE ON SUNDAY. ANY LINGERING Q-G FORCING
WILL BE MUCH WEAKER ON MONDAY AS THE 500 MB TROUGH FLATTENS AND THE
FRONTAL SYSTEM WEAKENS. HOWEVER, THERE WILL BE SUFFICIENT DEEP LAYER
MOISTURE AND INSTABILITY TO SUPPORT MESOSCALE-DRIVEN CONVECTION,
MAINLY IN FL, WHERE THE POP WILL RANGE FROM 30 TO 50 PERCENT. THE
POP IN GA AND AL, DEEPER INTO THE DRY AIR, WILL ONLY BE 20 PERCENT.
ANY SUBSTANTIALLY COOLER AIR ASSOCIATED WITH THE COLD FRONT WILL
REMAIN TOO FAR NORTH TO AFFECT OUR TEMPERATURES.

.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...

MUCH OF THE EASTERN CONUS WILL REMAIN UNDER THE INFLUENCE OF A 500
MB TROUGH, BUT THE WESTERN EXTENSION OF THE BERMUDA RIDGE WILL BEGIN
BUILDING WESTWARD ACROSS FL BY MID TO LATE NEXT WEEK. THE PREDICTED
LARGE SCALE WEATHER PATTERN CORRELATES WITH A MORE TYPICAL SUMMER
CONVECTIVE REGIME, DOMINATED BY THE SEA/LAND BREEZE CIRCULATION. THE
GFS APPEARS A LITTLE BIT MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT
THAN THE ECMWF, AS THE GFS RETAINS MORE DEEP LAYER MOISTURE DESPITE
THE BUILDING DEEP LAYER RIDGE. OUR POP IS A BLEND OF THESE TWO
SOLUTIONS, AND A LITTLE BELOW CLIMO VALUES. THE PEAK DAILY POP OVER
LAND  WILL GENERALLY BE 30 TO 40 PERCENT. LOWS WILL BE IN THE 70S
AND HIGHS IN THE LOWER TO MID 90S.

.MARINE...

THE DIFFERENCE IN PRESSURE BETWEEN AN APPROACHING COLD FRONT TO THE
NORTH AND HIGHER PRESSURE TO THE SOUTH WILL CAUSE WEST TO SOUTHWEST
WINDS TO REMAIN RATHER STRONG FOR THIS TIME OF YEAR. THIS WILL
LIKELY CONTINUE INTO EARLY NEXT WEEK.

.FIRE WEATHER...

LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL THROUGH SUNDAY, WITH NO
FIRE WEATHER CONCERNS.

.HYDROLOGY...

DESPITE WIDESPREAD COVERAGE OF RAIN ON FRIDAY, THE FAST MOTION OF
THE STORMS LIMITED AMOUNTS TO GENERALLY HALF AN INCH OR LESS, WITH
JUST A FEW HEAVIER TOTALS. WE EXPECT THIS PATTERN TO CONTINUE
THROUGH MONDAY, SO FLASH FLOODING AND RIVERINE FLOODING ARE
UNLIKELY. THE GFS, SREF, AND NAEFS-DRIVEN MMEFS FORECASTS ALL LOCAL
RIVERS TO REMAIN BELOW THEIR ACTION STAGES FOR THE NEXT SEVERAL
DAYS, EVEN THOUGH A FEW RIVERS (LIKE THE OCHLOCKONEE AT THOMASVILLE
AND THE LOWER WITHLACOOCHEE RIVER) SHOWED SOME DECENT RISES OVER THE
PAST DAY OR TWO FROM HEAVIER RAINS SEVERAL DAYS AGO.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   90  75  88  73  90 /  70  50  60  40  30
PANAMA CITY   87  77  85  76  86 /  80  70  50  40  30
DOTHAN        90  72  88  71  90 /  80  60  50  10  20
ALBANY        90  72  89  70  91 /  70  60  50  10  20
VALDOSTA      92  74  89  71  90 /  60  40  60  20  30
CROSS CITY    91  75  89  74  87 /  50  30  60  50  50
APALACHICOLA  89  78  87  77  88 /  80  50  60  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE SUNDAY NIGHT FOR COASTAL BAY-
     COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MOORE
MARINE...FOURNIER
FIRE WEATHER...CAMP
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:17 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole58 min
Jun 27, 2:35 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes40 min
Jun 27, 3:04 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Grady, Thomas56 min
Jun 27, 3:33 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early42 min
Jun 27, 3:54 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes, Thomas66 min
Jun 27, 5:05 PM EDTSevere Thunderstorm WarningTAEEarly38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.